# SDR SWIA972068

- Difficulty date: October 15, 2000
- Submitted: November 1, 2000
- Operation: Air carrier
- Aircraft: N196CA
- Make and model: Emb EMB-120RT
- Aircraft serial: 120196
- Aircraft time: 24,663 hours, 27,417 cycles
- Engine: Pwa PW118
- System (JASC): 2731 · Elevator Tab Control System
- Part: Actuator
- Condition: Stuck
- Location: Elevator Trim
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AT SETTINGS BEYOND 1.0 UNITS NOSE DOWN, ELEVATOR TRIM WHEEL STICKS.  THE ELECTRIC TRIM WHEEL ACTUATOR IS INCAPABLE OF OVERCOMING BEING STUCK, BUT IT CAN BE MANUALLY FORCED.  NOTICEABLE AT SPEEDS GREATER THAN APPROXIMATELY 250 KIAS.  REMOVED MOISTURE AND LUBED ELEVATOR TRIM ACTUATORS IAW EMB MM 27-32-02, OPS CHECKS GOOD.  THIS IS A SUPPLEMENT TO SDR 2035 SUBMITTED ON 10/17/00. 11/01/00 - ACTUATOR (P/N 5299) (SN 266) FAILED LEAK TEST, LOAD TEST AND NO LOAD TEST.  LEAKAGE OF SEALS CAUSED CORROSION AND BEARINGS TO BE ROUGH AND BINDING.  ACTUATOR P/N 5299 S/N RS330D WAS UNABLE TO BE TESTED DUE TO BEING COMPLETELY BOUND UP AND WOULD NOT ROTATE.  DISASSEMBLY REVEALED EXTREME CORROSION DUE TO WATER CONTAMINATION.
